Vol. 10, No. 3, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Group schemes and local densities of ramified hermitian lattices in residue characteristic 2 Part I

Sungmun Cho

Vol. 10 (2016), No. 3, 451–532

The obstruction to the local-global principle for a hermitian lattice (L,H) can be quantified by computing the mass of (L,H). The mass formula expresses the mass of (L,H) as a product of local factors, called the local densities of (L,H). The local density formula is known except in the case of a ramified hermitian lattice of residue characteristic 2.

Let F be a finite unramified field extension of 2. Ramified quadratic extensions EF fall into two cases that we call Case 1 and Case 2. In this paper, we obtain the local density formula for a ramified hermitian lattice in Case 1, by constructing a smooth integral group scheme model for an appropriate unitary group. Consequently, this paper, combined with the paper of W. T. Gan and J.-K. Yu (Duke Math. J. 105 (2000), 497–524), allows the computation of the mass formula for a hermitian lattice (L,H) in Case 1.

local density, mass formula, group scheme, smooth integral model
Mathematical Subject Classification 2010
Primary: 11E41
Secondary: 11E95, 14L15, 20G25, 11E39, 11E57
Received: 30 August 2013
Revised: 15 September 2015
Accepted: 25 October 2015
Published: 12 June 2016
Sungmun Cho
Department of Mathematics
University of Toronto
40 St. George St., Room 6290
Toronto ON M5S 2E4